MAUDE Adverse Event Report: ARTHREX INC. DRIVER,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. DRIVER,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-8967D
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected for evaluation but has not yet been received.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a distal femur fx-rle procedure, upon meeting resistance from two 6.3 herbert screws implanted first, the 3.5 hex driver broke upon initial insertion of a 6.7 mm fully threaded cannulated screw, ar-8967-60ft.The tip broke into several fragments, which were all retrieved by extending the incision site.The 6.7 fully threaded screw was removed with backup 3.5 hex driver.Patient is a male, (b)(6).
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.Material analysis confirmed correct material type.The evaluation confirmed a jagged break to the tip of the driver, which had broken into three pieces.Complainant's event typically caused when the joint is flexed during insertion of the implant with the driver engaged or prying/leveraging of the driver.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a distal femur fx-rle procedure, upon meeting resistance from two 6.3 herbert screws implanted first, the 3.5 hex driver broke upon initial insertion of a 6.7mm fully threaded cannulated screw, ar-8967-60ft.The tip broke into several fragments, which were all retrieved by extending the incision site.The 6.7 fully threaded screw was removed with backup 3.5 hex driver.Patient is a male, (b)(6).

Brand Name
DRIVER,3.5MM HEX,CANN (MINI HUDSON)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600194
Report Number1220246-2018-00223
Device Sequence Number19230000
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public00888867056718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8967D
Device Lot Number21509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR